Alert archive / Alabama / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2026, 12:56 AM CDT for 4 counties in Alabama. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 12:56 AM CDT (05:56 UTC)
- Expired
- Mar 12, 2026, 1:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Conecuh County, AL, Escambia County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 124 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 1:05 AM CDT | TSTM WND GST 90 | 1 Wsw Excel, AL | A swath of wind damage occurred in the Excel area ranging from 70 to 90mph. A mile wide swath of damage began between Arena Road and Wild Fork Road, with the swath gradually narrowing as it continued northeast to Highway 84. Damage primarily consisted of tree |
| Mar 12, 1:38 AM CDT | NON-TSTM WND GST 45 | 3 W I65 And Us 84, AL | ASOS station KGZH in Evergreen gusted to 45 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 11:31 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
728
WUUS54 KMOB 120556
SVRMOB
ALC013-035-053-099-120645-
/O.NEW.KMOB.SV.W.0017.260312T0556Z-260312T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1256 AM CDT Thu Mar 12 2026
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Butler County in south central Alabama...
Central Monroe County in south central Alabama...
Escambia County in south central Alabama...
Conecuh County in south central Alabama...
* Until 145 AM CDT.
* At 1255 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Peterman to 4 miles southeast
of Uriah to 7 miles east of Stockton, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atmore, Monroeville, Brewton, Evergreen, Frisco City, McCullough,
Peterman, East Brewton, Georgiana, McKenzie, Castleberry, Excel,
Repton, Riverview, I65 And US 84, I65 And CR 1, I65 And AL 113, I65
And AL 21, and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 AM CDT for south central
and southwestern Alabama.
&&
LAT...LON 3132 8673 3104 8695 3102 8762 3113 8762
3123 8751 3169 8741 3167 8670
TIME...MOT...LOC 0555Z 250DEG 61KT 3164 8736 3125 8745 3101 8773
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
047
WWUS54 KMOB 120629
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
129 AM CDT Thu Mar 12 2026
ALC013-035-053-099-120645-
/O.CON.KMOB.SV.W.0017.000000T0000Z-260312T0645Z/
Butler AL-Monroe AL-Escambia AL-Conecuh AL-
129 AM CDT Thu Mar 12 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN BUTLER...EAST CENTRAL MONROE...CENTRAL ESCAMBIA AND
CONECUH COUNTIES...
At 129 AM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Beatrice to 7 miles west of
Castleberry to 4 miles northeast of Atmore, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atmore, Brewton, Evergreen, East Brewton, Georgiana, McKenzie,
Castleberry, Repton, Riverview, I65 And US 84, and I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM CDT for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3132 8673 3104 8695 3102 8752 3119 8740
3168 8718 3167 8670
TIME...MOT...LOC 0629Z 272DEG 26KT 3168 8705 3129 8714 3105 8742
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 12:41 AM CDT, 15 minutes earlier. Its key messages:
- Issued at 1236 AM CDT Thu Mar 12 2026
- A line of severe thunderstorms moves eastward through the area overnight with the potential of strong, damaging winds (70+mph) and perhaps a few strong tornadoes (up to EF2 in intensity).
- High risk of rip currents for coastal Alabama and northwest Florida beaches late tonight through Thursday afternoon.
- Strong marine winds late tonight through Thursday evening will create hazardous conditions for small craft operators.
Area forecast discussion, Mar 12, 12:41 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1241 AM CDT Thu Mar 12 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1236 AM CDT Thu Mar 12 2026
- A line of severe thunderstorms moves eastward through the area
overnight with the potential of strong, damaging winds
(70+mph) and perhaps a few strong tornadoes (up to EF2 in
intensity).
- High risk of rip currents for coastal Alabama and northwest
Florida beaches late tonight through Thursday afternoon.
- Strong marine winds late tonight through Thursday evening will
create hazardous conditions for small craft operators.
&&
.DISCUSSION...
Issued at 1012 PM CDT Wed Mar 11 2026
Southern stream upper level storm system ejects across the Lower
MS River Valley overnight. Along with it, a cold front approaches
from the west sending a convective squall line, potentially
severe in areas producing swaths of damaging winds up to/excess of
70 mph and perhaps a few strong tornadoes, rapidly eastward over
the local area overnight. Timing of the line remains unchanged,
with the severe weather threat ending before sunrise Thursday AM.
The front makes passage by daybreak, bringing wind shift,
strengthening north to northwest flow in its wake, drier and much
cooler and well below normal temperatures Thursday with daytime
highs in the lower 60's interior and mid/upper 60's coast.
Thursday night, lows break into the upper 30s interior to mid 40's
coast. We may need to issue a Frost Advisory for our inland areas
as recent temperatures have been well above normal and Spring
gardens are likely seeing tender growth emerging. The next few
days will be rain-free as axis of high pressure settles across the
area. Daily highs/lows moderating Friday and Saturday. May begin
to see a small chance of rain returning Sunday, with the better
chance perhaps by Sunday night as a large upper trough is expected
to dig south over the entire eastern CONUS, followed by the
passage of a strong cold front Monday. Temperatures early next
week expected to dive to well below normal over the interior with
mid 50's for highs Monday and around 15 degrees below climo. 55 to
60 area-wide Tuesday and 12-17 degrees below normal. Coldest
night next week is Monday night with the potential for freezing
over the interior and mid/upper 30s coast.
Beach Forecast: A HIGH risk of dangerous to potentially deadly
rip currents sets up after midnight through Thursday before
settling back to a LOW risk by Friday through the weekend. Surf
heights up to four feet are also likely prior to the passage of
the cold front. /10
&&
.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Thu Mar 12 2026
Convective line moves east over the terminals 12.06-10Z bringing
reductions to cigs/vsbys to IFR levels at times. Strong and
erratic convective wind gusts will be likely ahead of the line.
Northwest to northerly winds develop before daybreak with gusts 25
to 30 kts which looks to continue thru the day Thu. Cigs begin to
scatter out mid to late AM. /10
&&
.MARINE...
Issued at 237 PM CDT Wed Mar 11 2026
Southerly to southwesterly winds increase through midnight ahead
of a line of strong to severe thunderstorms approaching from the
west. Special Marine Warnings will likely be required for
convective wind gusts in excess of 36 kts. A few tornadoes
possible. This line of storms is expected to pass over the marine
area after midnight through daybreak Thursday. A Small Craft
Advisory remains in effect from overnight tonight into Thursday
evening as winds turn northerly in the wake of a strong cold
front. Seas building and highest beyond 20 NM at 5 to 7' due to
the established northerly fetch. Light easterly flow becomes
established Friday through Saturday morning, followed by a light
onshore flow through the remainder of the weekend with seas
trending lower. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 42 71 49 76 / 0 0 0 0
Pensacola 47 67 51 74 / 0 0 0 0
Destin 49 66 54 73 / 0 0 0 0
Evergreen 38 73 43 79 / 0 0 0 0
Waynesboro 39 72 45 76 / 0 0 0 0
Camden 38 71 43 77 / 0 0 0 0
Crestview 39 72 45 79 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this afternoon for ALZ265-266.
FL...High Rip Current Risk through this afternoon for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632.
Small Craft Advisory from 4 AM early this morning to 7 PM CDT
this evening for GMZ633>636.
Small Craft Advisory until 5 AM CDT Friday for GMZ650-655-670-
675.
&&In the hours before
Special weather statement, Mar 11, 11:58 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
1158 PM CDT Wed Mar 11 2026
ALZ052>057-120600-
Clarke AL-Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Washington AL-
1158 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BUTLER...MONROE...
EAST CENTRAL WASHINGTON...NORTHEASTERN CLARKE...WILCOX AND CENTRAL
CONECUH COUNTIES THROUGH 100 AM CDT...
At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Yellow Bluff to 3 miles
east of Wagarville. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroeville, Jackson, Camden, Frisco City, Grove Hill, Peterman,
Leroy, Whatley, Excel, Beatrice, Vredenburgh, Fulton, Repton, Yellow
Bluff, and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 700 AM CDT for south central Alabama.
&&
LAT...LON 3214 8725 3212 8726 3208 8719 3205 8718
3205 8690 3204 8686 3196 8686 3196 8672
3132 8712 3145 8805 3217 8739
TIME...MOT...LOC 0457Z 286DEG 48KT 3205 8742 3143 8797
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:25 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 50 min |
| Mar 11, 10:44 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 46 min |
| Mar 11, 10:50 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 25 min |
| Mar 11, 11:10 PM CDT | Tornado Warning | MOB | Mobile, Washington | 35 min |
| Mar 11, 11:13 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 62 min |
| Mar 11, 11:13 PM CDT | Tornado Warning | MOB | Clarke | 28 min |
| Mar 11, 11:17 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 43 min |
| Mar 11, 11:24 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 51 min |
| Mar 11, 11:32 PM CDT | Tornado Warning | MOB | Mobile | 43 min |
| Mar 11, 11:40 PM CDT | Tornado Warning | MOB | Mobile, Washington | 50 min |
| Mar 11, 11:51 PM CDT | Special Marine Warning | MOB | 84 min | |
| Mar 11, 11:58 PM CDT | Special Weather Statement | MOB | Clarke, Monroe, Wilcox | 62 min |
| Mar 12, 12:00 AM CDT | Tornado Warning | MOB | Mobile | 15 min |
| Mar 12, 12:08 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 52 min |
| Mar 12, 12:11 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 49 min |
| Mar 12, 12:11 AM CDT | Tornado Warning | MOB | Mobile | 30 min |
| Mar 12, 12:58 AM CDT | Special Weather Statement | MOB | Baldwin | 62 min |
| Mar 12, 1:10 AM CDT | Special Marine Warning | MOB | 95 min | |
| Mar 12, 1:39 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 51 min |
| Mar 12, 2:08 AM CDT | Special Weather Statement | MOB | Covington, Crenshaw | 67 min |
| Mar 12, 2:24 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 50 min |
| Mar 12, 3:13 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 32 min |
| Mar 12, 3:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Mar 12, 9:05 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Mar 12, 9:06 AM CDT | River Flood Warning | MOB | Clarke, Washington | 5 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.